Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2014, 7:57 PM EDT for Bullitt County, Nelson County, Spencer County, Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 7:57 PM EDT (23:57 UTC)
- Expired
- Apr 27, 2014, 8:25 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Nelson County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:02 PM EDT | TSTM WND GST 50 | 2 Ne Highgrove, KY | WINDS ESTIMATED IN EXCESS OF 50 MPH. |
| Apr 27, 8:02 PM EDT | TSTM WND GST 50 | 2 Ne Highgrove, KY | WINDS ESTIMATED IN EXCESS OF 50 MPH NEAR INTERSECTION OF MAX ROUSE RD AND LOVE LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS53 KLMK 272357
SVRLMK
KYC029-179-215-280025-
/O.NEW.KLMK.SV.W.0032.140427T2357Z-140428T0025Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTH CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 825 PM EDT
* AT 756 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BARDSTOWN...AND MOVING NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LENORE...LOTUS...HOBBS...HIGHGROVE...BROWNINGTON...SOLITUDE...
WATERFORD...SMITHVILLE...CEDAR GROVE...CRENSHAW...MOUNT
WASHINGTON...GAP IN KNOB...HEBRON ESTATES AND FOX CHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3812 8543 3793 8536 3779 8551 3804 8573
3808 8557 3808 8555 3810 8546
TIME...MOT...LOC 2357Z 154DEG 29KT 3791 8551
HAIL...<.75IN
WIND...60MPH
$$
EER2 follow-up statements
478
WWUS53 KLMK 280014
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT SUN APR 27 2014
KYC179-215-280024-
/O.CAN.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
NELSON KY-SPENCER KY-
814 PM EDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SPENCER AND NORTH
CENTRAL NELSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0014Z 154DEG 29KT 3804 8560
$$
KYC029-280025-
/O.CON.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
BULLITT KY-
814 PM EDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BULLITT COUNTY UNTIL 825 PM EDT...
AT 813 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HIGHVIEW...AND MOVING NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GAP IN KNOB...HEBRON ESTATES AND FOX CHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0014Z 154DEG 29KT 3804 8560
HAIL...<.75IN
WIND...60MPH
$$
EER882
WWUS53 KLMK 280019
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT SUN APR 27 2014
KYC029-280029-
/O.EXP.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
BULLITT KY-
819 PM EDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT COUNTY
WILL EXPIRE AT 825 PM EDT/725 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0019Z 154DEG 29KT 3806 8565
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:11 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 27, 7:11 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 711 PM EDT Sun Apr 27 2014 ...Updated Aviation Discussion... .SHORT TERM (Now through Monday Night)... Issued at 310 PM EDT Sun Apr 27 2014 ...Severe Weather Possible Monday Afternoon into Monday Evening... The synoptic pattern this afternoon features a potent cutoff upper-level low across the central CONUS. Strong PV anomalies and associated jet maxes continue to round this trough, ejecting out towards the Ohio Valley through the short term period. These disturbances will bring several rounds of showers and thunderstorms to the region, some of which could turn severe mainly Monday afternoon and evening. Convection continues to develop across portions of western KY and TN this afternoon. Much of this is developing along a weak pseudo warm front, seemingly enhanced by a differential heating zone from the cloud shield associated with the convection across AR/TN. Thunderstorms will continue to erupt this afternoon along this feature, slowly spreading northeast this evening. Despite rather meager effective shear values (around 20 to 25 knots), some of these storms could become strong late this afternoon, with small hail and gusty winds being the primary threats. This threat will be confined mainly to areas along and west of I-65, where MLCAPE values of 1000+ J/kg will be co-located with better kinematics. The forecast becomes a bit murkier as we head into tonight and Monday. Hi-res guidance has struggled today with the convection to our west and southwest, and each solution depicts a slightly different picture as to what will happen over the next 24-36 hours. Therefore, will rely more on synoptic details with this forecast, as the mesoscale details will be tough to ascertain at this timeframe. The first PV anomaly and slug of isentropic ascent will lift northeast through the region this evening. Subsidence in its wake should help to limit coverage of convection from about 3-9Z tonight. However, a low-level jet of 45-50 knots will ramp up tonight in response to the strong PV anomaly ejecting out of the parent trough. This should result in widespread convection developing out to the west across MO/AR and western KY tonight which will push into central KY in the late overnight hours. This activity looks as if it will outrun the best instability axis, and forecast soundings depict a low-level inversion setting in, which should help keep the stronger winds elevated. Nonetheless, a few cases of gusty winds will be possible, especially if this system can develop and maintain a strong cold pool tonight as it pushes in from the west. The evolution of the Monday morning convection will ultimately play into the severe potential Monday afternoon and evening. However, the latest guidance depicts that the morning convection will move through quickly enough to allow for some airmass recovery in the afternoon hours. The GFS/EURO are the more robust with this recovery, painting anywhere from 1000-1500 J/kg of MLCAPE by Monday afternoon. The NAM is not so optimistic. Will side more with the GFS/EURO with this forecast, which keeps the threat for severe weather in play across the region. Convection looks as if it will develop prefrontally, possibly along a pre-frontal trough or remnant outflow boundary across portions of west-central KY northward through southern IN. Initial convection could be semi-discrete, but a veer-back-veer wind profile will tend to favor a messy storm mode. Nonetheless, it appears as if convection will become more linear by Monday evening, as the LLJ intensifies and 0-6km shear vectors back and become more parallel to the forcing. The main threats with this convection will be large hail and damaging winds, along with isolated tornadoes, especially across southern KY where the better low-level wind fields will be co-located with better instability (and better potential for supercell storm mode). The main threat will transition to heavy rainfall Monday evening into Monday night, especially across east-central KY where the nose of a LLJ will be located. Guidance is hinting at the potential for storms to train across this area within this regime, which could bring heavy rainfall to portions of the region. Given the continued uncertainty on just how convection tomorrow into tomorrow night will play out, will just continue with an ESF for now, and not go with any flash flood headlines. However, do have storm total QPF values (today through Tuesday night) in the 2-3 inch range, with local amounts in excess of 4 inches possible. This will likely cause at least some minor flooding issues across the region. As a final note, the exact evolution of this system remains rather uncertain, even within this short timeframe. Monday has a conditional potential to bring some significant severe weather to portions of the region, but uncertainties regarding the morning convection and the exact evolution of convection to our south remain in place. Therefore, continue to monitor the latest forecasts closely as the event draws closer in time. .LONG TERM (Tuesday through Sunday)... Issued at 242 PM EDT Sun Apr 27 2014 ...Severe Weather Possible Tuesday Late Afternoon/Evening... As an upper low circulates above Iowa a vort max is expected to eject out of the Red River Valley and into the Tennessee and Ohio Valleys by Tuesday evening. Meanwhile, surface low pressure advancing from Kansas City to Chicago will sweep a cold front into the middle and lower Mississippi Valley. Thunderstorms are expected to develop just west of the Mississippi River by late morning and move through central Kentucky and southern Indiana during the afternoon and evening hours...moving off to the east overnight. While widespread convection to our south will steal some of our thunder, strong to severe storms still appear possible here, especially east of I-65 in Kentucky from late afternoon into the evening. If the Monday night storms move off to the east as early as currently expected, it appears Tuesday morning should be mostly dry. RH cross-sections suggest that we could actually get a fair amount of sunshine as well. By evening we'll be unstable as the upper disturbance and surface front approach from the west, combined with upper level divergence and increasing shear. Temperature profiles support the idea of hail in the stronger storms. The best chance of a weak short-lived tornado still appears to be in the Lake Cumberland region during the evening hours. Though locally heavy rains within thunderstorms are certainly possible, widespread heavy rain appears unlikely on Tuesday at this time. Precipitable water values only get up to around 1.2 inches, which is just slightly above normal for this time of year. The K Index only briefly peaks in the lower and middle 30s. The storms will be moving rapidly to the northeast...though some training will be possible. Moisture is much deeper to our south. Will go with high temperatures on Tuesday in the middle and upper 70s, though that will be highly dependent on cloud cover and the presence/absence of any storms. Wednesday through Thursday the upper low will wander around the Great Lakes, and then get absorbed into a larger trof digging down out of eastern Canada Friday through Sunday. These features and occasional embedded waves will necessitate keeping the possibility of showers in the forecast into the weekend. However it's important to note that any showers will be very light and widely scattered, with low PoPs in the forecast. No wash-outs are expected. As a matter of fact, it should be a fairly pleasant week with afternoon temperatures in the 60s. Admittedly, mornings will be on the cool side for early May with lows in the 40s. && .AVIATION (00Z TAF Update)... Issued at 700 PM EDT Sun Apr 27 2014 Complex and low-confidence TAF as the timing of waves of convection will really play havoc with the forecast. First wave has pushed through BWG, but is weakening as it moves toward SDF and LEX. Convection is moving into a less favorable environment, and will most likely not hold together into LEX. SDF will even be a press time decision, but VCSH or VCTS will most likely cover it. Modest low-level jetting will crank up after midnight, which will support another round of convection, while also bringing profiles very close to LLWS thresholds. However, it's quite marginal, and if anything forecast surface winds might be a bit on the conservative side. Therefore will leave out any LLWS mention. Best low-level jetting will be in BWG, but that is where the surface winds will be strongest and most southerly anyway. Precipitation will again diminish by mid-morning Monday, setting the stage for another round of convection to develop in the afternoon. Winds should come around to due south, with gusts in the 20-25 kt realm. Prevailing cig/vis will be VFR, but any storms that directly affect any of the sites will drop visibilities to IFR, albeit quite briefly. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........13 Aviation..........RAS
Hazardous weather outlook, Apr 27, 3:24 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT SUN APR 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 324 PM EDT SUN APR 27 2014 /224 PM CDT SUN APR 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE IN AREAS MAINLY ALONG AND WEST OF INTERSTATE 65...WITH SMALL HAIL AND LOCALLY DAMAGING WINDS BEING THE MAIN THREATS. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH DURING THE OVERNIGHT HOURS...TOWARDS DAYBREAK MONDAY. THESE STORMS WILL LIKELY BE IN A WEAKENING STATE...BUT WILL STILL HAVE THE POTENTIAL TO BRING SOME SMALL HAIL OR GUSTY WINDS. HEAVY RAINFALL WILL ALSO ACCOMPANY THIS ROUND OF STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LARGE UPPER LOW WILL DRIFT NORTHEAST FROM THE CENTRAL PLAINS STATES MONDAY TO THE GREAT LAKES REGION BY THE END OF THE WORK WEEK. ON AND OFF THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY NIGHT. THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL ARRIVE MONDAY AND TUESDAY...PARTICULARLY IN THE LATE AFTERNOON AND EVENING HOURS MONDAY AND THE LATE AFTERNOON AND EVENING HOURS TUESDAY. THE PRIMARY THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. ISOLATED TORNADOES ALSO ARE POSSIBLE WITH THE STRONGEST STORMS. AREAS THAT RECEIVE SEVERAL ROUNDS OF HEAVIER RAINFALL THROUGH TUESDAY MAY EXPERIENCE MINOR FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME FROM THIS EVENING THROUGH TUESDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/13
In the hours before
Local storm report, Apr 27, 6:12 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 W PLUM SPRINGS 37.02N 86.40W
04/27/2014 WARREN KY TRAINED SPOTTER
SNAPPED TREES ON BEECH BEND ROAD JUST OUTSIDE OF
BOWLING GREEN. REPORT VIA TWITTER.
&&
EVENT NUMBER LMK1400495
LGSpecial weather statement, Apr 27, 6:29 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 629 PM EDT SUN APR 27 2014 KYZ027-028-053-063-272300- GRAYSON KY-HARDIN KY-HART KY-LARUE KY- 629 PM EDT SUN APR 27 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF MUNFORDVILLE...AND MOVING NORTH AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ELIZABETHTOWN... UPTON AND SEVEN CORNERS... FLINT HILL... SONORA AND HARCOURT... NOLIN AND WHITE MILLS JUNCTION... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 71 AND 94. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 123 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3767 8611 3773 8577 3733 8584 3737 8609 TIME...MOT...LOC 2229Z 185DEG 24KT 3743 8595 EER
Local storm report, Apr 27, 6:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 3 WNW PLUM SPRINGS 37.04N 86.44W
04/27/2014 WARREN KY PUBLIC
REPORT VIA TWITTER OF A ROOF BLOWN OFF OF AN OUT
BUILDING NEAR THE INTERSECTION OF KY-185 AND DAY ROAD
&&
EVENT NUMBER LMK1400496
LGSpecial weather statement, Apr 27, 7:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT SUN APR 27 2014
KYZ054-065-272330-
MARION KY-TAYLOR KY-
702 PM EDT SUN APR 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMPBELLSVILLE...AND MOVING NORTH AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
CAMPBELLSVILLE...
SALOMA AND SPURLINGTON...
HOBSON...
FINLEY AND JESSIETOWN...
NEW MARKET AND SAINT JOSEPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3730 8543 3761 8550 3766 8546 3766 8535
3765 8530 3763 8526 3763 8522 3727 8521
3727 8541
TIME...MOT...LOC 2302Z 176DEG 22KT 3736 8534
EERSpecial weather statement, Apr 27, 7:26 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT SUN APR 27 2014
KYZ045-046-054-272355-
MARION KY-NELSON KY-WASHINGTON KY-
726 PM EDT SUN APR 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF SPRINGFIELD...AND MOVING NORTH AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
BARDSTOWN...
FREDERICKTOWN AND VALLEY HILL...
CROAKES AND BOOKER...
WOODLAWN AND MAUD...
EAST BARDSTOWN...
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3795 8551 3794 8519 3749 8521 3747 8542
3748 8544 3747 8545 3747 8547
TIME...MOT...LOC 2326Z 177DEG 25KT 3768 8533
EERSpecial weather statement, Apr 27, 7:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 635 PM CDT SUN APR 27 2014 KYZ054-065-066-077-078-280005- ADAIR KY-CASEY KY-MARION KY-RUSSELL KY-TAYLOR KY- 635 PM CDT SUN APR 27 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF COLUMBIA...AND MOVING NORTH AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... CAMPBELLSVILLE... KNIFLEY AND DUNBAR HILL... YUMA AND CASEY CREEK... SPECK AND FEATHERSBURG... WOOLEYVILLE AND ACTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3740 8544 3749 8514 3705 8493 3693 8518 TIME...MOT...LOC 2335Z 166DEG 36KT 3717 8518 EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:57 PM EDT | Special Weather Statement | LMK | Logan | 28 min |
| Apr 27, 3:36 PM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Apr 27, 4:03 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 27, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 31 min |
| Apr 27, 4:29 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Apr 27, 4:39 PM EDT | Special Weather Statement | LMK | Allen, Warren | 31 min |
| Apr 27, 4:47 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Warren | 28 min |
| Apr 27, 4:51 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Apr 27, 5:15 PM EDT | Special Weather Statement | LMK | Barren, Edmonson | 30 min |
| Apr 27, 5:36 PM EDT | Special Weather Statement | LMK | Clinton | 29 min |
| Apr 27, 5:38 PM EDT | Special Weather Statement | LMK | Grayson | 32 min |
| Apr 27, 6:01 PM EDT | Special Weather Statement | LMK | Hart | 29 min |
| Apr 27, 6:29 PM EDT | Special Weather Statement | LMK | Hardin | 31 min |
| Apr 27, 7:02 PM EDT | Special Weather Statement | LMK | Marion, Taylor | 28 min |
| Apr 27, 7:26 PM EDT | Special Weather Statement | LMK | Marion, Nelson | 29 min |
| Apr 27, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 29 min |
| Apr 27, 7:35 PM EDT | Special Weather Statement | LMK | Russell, Taylor | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.